Note on positive lower bound of capital in the stochastic growth model
In the context of the classical stochastic growth model, we provide a simple proof that the optimal capital sequence is strictly bounded away from zero whenever the initial capital is strictly positive. We assume that the utility function is bounded below and the shocks affecting output are bounded. However, the proof does not require an interval shock space, thus, admitting both discrete and continuous shocks. Further, we allow for finite marginal product at zero capital. Finally, we use our result to show that any optimal capital sequence converges globally to a unique invariant distribution, which is bounded away from zero.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kamihigashi, Takashi, 2007.
"Stochastic optimal growth with bounded or unbounded utility and with bounded or unbounded shocks,"
Journal of Mathematical Economics,
Elsevier, vol. 43(3-4), pages 477-500, April.
- Takashi Kamihigashi, 2006. "Stochastic Optimal Growth with Bounded or Unbounded Utility and with Bounded or Unbounded Shocks," Discussion Paper Series 189, Research Institute for Economics & Business Administration, Kobe University.
- Takashi Kamihigashi, 2005. "Stochastic Optimal Growth with Bounded or Unbounded Utility and with Bounded or Unbounded Shocks," Discussion Paper Series 176, Research Institute for Economics & Business Administration, Kobe University.
- Rolf Fare & Daniel Primont, 2002. "Inada Conditions and the Law of Diminishing Returns," International Journal of Business and Economics, College of Business, and College of Finance, Feng Chia University, Taichung, Taiwan, vol. 1(1), pages 1-8, April.
- Takashi Kamihigashi, 2003.
"Almost Sure Convergence to Zero in Stochastic Growth Models,"
Discussion Paper Series
140, Research Institute for Economics & Business Administration, Kobe University.
- Takashi Kamihigashi, 2006. "Almost sure convergence to zero in stochastic growth models," Economic Theory, Springer, vol. 29(1), pages 231-237, September.
- Takashi Kamihigashi, 2003. "Almost sure convergence to zero in stochastic growth models," Discussion Paper Series 170, Research Institute for Economics & Business Administration, Kobe University, revised May 2005.
- Nishimura, Kazuo & Stachurski, John, 2005. "Stability of stochastic optimal growth models: a new approach," Journal of Economic Theory, Elsevier, vol. 122(1), pages 100-118, May.
- Mitra, Tapan & Roy, Santanu, 2003.
"Optimal Exploitation of Renewable Resources under Uncertainty and the Extinction of Species,"
03-10, Cornell University, Center for Analytic Economics.
- Tapan Mitra & Santanu Roy, 2006. "Optimal exploitation of renewable resources under uncertainty and the extinction of species," Economic Theory, Springer, vol. 28(1), pages 1-23, 05.
- Donaldson, John B. & Mehra, Rajnish, 1983. "Stochastic growth with correlated production shocks," Journal of Economic Theory, Elsevier, vol. 29(2), pages 282-312, April.
- Partha Chatterjee & Malik Shukayev, 2006. "Convergence in a Stochastic Dynamic Heckscher-Ohlin Model," Working Papers 06-23, Bank of Canada.
- Mirman, Leonard J. & Zilcha, Itzhak, 1975. "On optimal growth under uncertainty," Journal of Economic Theory, Elsevier, vol. 11(3), pages 329-339, December.
- Stefan baumgärtner, 2004. "The Inada Conditions for Material Resource Inputs Reconsidered," Environmental & Resource Economics, European Association of Environmental and Resource Economists, vol. 29(3), pages 307-322, November.
- Mirman, Leonard J & Zilcha, Itzhak, 1976. "Unbounded Shadow Prices for Optimal Stochastic Growth Models," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 17(1), pages 121-32, February.
- Brock, William A. & Mirman, Leonard J., 1972. "Optimal economic growth and uncertainty: The discounted case," Journal of Economic Theory, Elsevier, vol. 4(3), pages 479-513, June.
- Olson, Lars J., 1989. "Stochastic growth with irreversible investment," Journal of Economic Theory, Elsevier, vol. 47(1), pages 101-129, February.
- Hopenhayn, Hugo A & Prescott, Edward C, 1992. "Stochastic Monotonicity and Stationary Distributions for Dynamic Economies," Econometrica, Econometric Society, vol. 60(6), pages 1387-406, November.
When requesting a correction, please mention this item's handle: RePEc:eee:dyncon:v:32:y:2008:i:7:p:2137-2147. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If references are entirely missing, you can add them using this form.